My son is 17 years old and had been taking depekote since he was 11 years old. I read possible causes of thrombocytopenia and depekote was mentioned as far as being the cause of this to happen. Is it poosible that he may have one of the other causes with taking depekote such as cancer, lupus or some of the other diseases that were listed in the medical book?
Depekote (divalproex sodium) is an antiepileptic drug; one side effect of the drug is thrombocytopenia. In your sonâs case, it is important to know if he experienced thrombocytopenia before start taking Deprekote and if so, for how long? Your son has been taking Deprekote for 6 years and there is only a slight chance that thrombocytopenia will cause cancer or lupus; these diseases would have manifested some other symptoms so far.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Bipolar Disorder , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.